Alert archive / South Carolina / Flash Flood Warnings in 2011

Flash Flood Warning 2, NWS Wilmington, NC

August 26, 2011Georgetown County, Williamsburg County, South Carolina

NWS Wilmington, NC issued this flash flood warning at Aug 26, 2011, 1:49 PM EDT for Georgetown County, Williamsburg County, South Carolina. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2011, 1:49 PM EDT (17:49 UTC)
Expired
Aug 26, 2011, 3:40 PM EDT
In force
111 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Flood severity
None

Counties Georgetown County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 96 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 5.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1806 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1806 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-61 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

361 
WGUS52 KILM 261749
FFWILM
SCC043-089-261945-
/O.NEW.KILM.FF.W.0002.110826T1749Z-110826T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
149 PM EDT FRI AUG 26 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GEORGETOWN COUNTY IN NORTHEAST SOUTH CAROLINA
  EASTERN WILLIAMSBURG COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 345 PM EDT

* AT 140 PM EDT...FLASH FLOODING WAS REPORTED FROM VERY HEAVY RAINS 
FALLING ACROSS THE AREA. EMERGENCY MANAGEMENT OFFICIALS ARE 
REPORTING ROADS CLOSED AT PRINCE AT DOZIER...HWY 17 AT HIGHMARKET 
STREET AND TRAFFIC IS DOWN TO ONE LANE AT FRASER AND PRINCE STREETS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANDREWS...
  GEORGETOWN...MURRELLS INLET...JACKSON...LAMBERT...LITCHFIELD
  BEACH...OATLAND...PLANTERSVILLE...SAMPIT...YAUHANNAH...OUTLAND...
  NORTH SANTEE...GRAVES AND RHEMS.

HEAVY RAIN WILL CONTINUE TO FALL FOR THE REMAINDER OF THE AFTERNOON 
AND OVERNIGHT HOURS. THIS WILL MOST LIKELY LEAD TO ADDITIONAL FLASH 
FLOODING. TOTAL RAINFALL AMOUNTS OVER THE NEXT TWELVE HOURS COULD 
APPROACH FIVE INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. FLOWING WATER MAY BE POWERFUL ENOUGH TO
SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE
SMART CHOICE...TURN AROUND...DONT DROWN.

&&

PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN
WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO
SAFELY.

LAT...LON 3314 7932 3323 7946 3332 7967 3379 7933
      3371 7927 3370 7924 3370 7925 3370 7921
      3364 7913 3361 7912 3361 7910 3357 7910
      3357 7903 3356 7901 3344 7911 3330 7919
      3330 7928 3328 7928 3325 7922 3314 7928

$$

15
2 follow-up statements
397 
WGUS72 KILM 261902
FFSILM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
302 PM EDT FRI AUG 26 2011

SCC043-089-261945-
/O.CON.KILM.FF.W.0002.000000T0000Z-110826T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILLIAMSBURG SC-GEORGETOWN SC-
302 PM EDT FRI AUG 26 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR
GEORGETOWN AND EASTERN WILLIAMSBURG COUNTIES...

ALTHOUGH THE RAIN HAS SUBSIDED FOR THE PAST FEW MINUTES...MORE HEAVY 
RAIN IS LURKING JUST OFFSHORE AND THIS WILL MOVE IN OVER THE NEXT 
FEW HOURS.

EMERGENCY MANAGEMENT OFFICIALS ARE REPORTING ROADS CLOSED AT PRINCE 
AT DOZIER...HWY 17 AT HIGHMARKET STREET AND TRAFFIC IS DOWN TO ONE 
LANE AT FRASER AND PRINCE STREETS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RHEMS...
OUTLAND...YAUHANNAH...PLANTERSVILLE...OATLAND...JACKSON AND MURRELLS
INLET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. FLOWING WATER MAY BE POWERFUL ENOUGH TO
SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE
SMART CHOICE...TURN AROUND...DONT DROWN.

&&

PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN
WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO
SAFELY.

LAT...LON 3314 7932 3323 7946 3332 7967 3379 7933
      3371 7927 3370 7924 3370 7925 3370 7921
      3364 7913 3361 7912 3361 7910 3357 7910
      3357 7903 3356 7901 3344 7911 3330 7919
      3330 7928 3328 7928 3325 7922 3314 7928

$$

15
793 
WGUS72 KILM 261940
FFSILM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
340 PM EDT FRI AUG 26 2011

SCC043-089-261949-
/O.CAN.KILM.FF.W.0002.000000T0000Z-110826T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILLIAMSBURG SC-GEORGETOWN SC-
340 PM EDT FRI AUG 26 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR GEORGETOWN AND 
EASTERN WILLIAMSBURG COUNTIES...EMERGENCY MANAGEMENT HAS REPORTED 
ALL ROADS ARE NOW OPEN.

PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN
WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO
SAFELY.

LAT...LON 3314 7932 3323 7946 3332 7967 3379 7933
      3371 7927 3370 7924 3370 7925 3370 7921
      3364 7913 3361 7912 3361 7910 3357 7910
      3357 7903 3356 7901 3344 7911 3330 7919
      3330 7928 3328 7928 3325 7922 3314 7928

$$


15

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 7:15 AM EDT, 6 hours 34 minutes earlier.

Area forecast discussion, Aug 26, 7:15 AM EDT, 6 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
715 AM EDT FRI AUG 26 2011

.SYNOPSIS...
HURRICANE IRENE WILL BRING STRONG WINDS AND A LIKELIHOOD OF HEAVY
RAINFALL TODAY AND SATURDAY...ESPECIALLY ALONG AND NEAR THE COAST.
IRENE IS EXPECTED TO MOVE NORTHEAST AWAY FROM THE AREA LATE ON
SATURDAY. HIGH PRESSURE WILL BUILD FROM THE NORTH FOR MUCH OF NEXT
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3:00 AM FRIDAY...NEAR TERM FORECAST BASED ENTIRELY UPON THE
OFFICIAL FORECAST TRACK OF HURRICANE IRENE. FOR QPF HAVE RELIED
HEAVILY UPON HPC QPF FORECASTS. PRECIPITATION SHIELD ASSOCIATED
WITH IRENE BASED ON GFS40 AS MODIFIED BY THE OFFICIAL TRACK.

OFFICIAL TRACK HAS IRENE MOVING NORTH FROM THE BAHAMAS TOWARDS THE
CAROLINA COASTLINE...WITH IRENE POSITIONED SOUTHEAST OF CAPE FEAR
BY AROUND DAYBREAK ON SATURDAY MORNING. SEE OFFICIAL FORECAST FOR
MOST UPDATED POSITIONS OF IRENE. PRECIPITATION SHIELD ASSOCIATED
WITH IRENE WILL GRADUALLY SPREAD NORTH AND WEST ACROSS THE
FORECAST AREA...WITH CATEGORICAL POPS ALONG THE COAST BY THIS
AFTERNOON. WIDESPREAD RAIN OVERNIGHT...HEAVY AT TIMES...AS IRENE
MAKES ITS CLOSEST APPROACH. POSSIBLE EXCEPTIONS TO WIDESPREAD RAIN
ARE OUR FAR WESTERN INLAND COUNTIES...WHICH MAY SEE ONLY MODEST
QPF VALUES. COASTAL COUNTIES...ESPECIALLY IN THE CAPE FEAR
REGION...COULD SEE 2 TO 4 INCHES BY DAYBREAK SATURDAY. WINDS WILL
GRADUALLY INCREASE THROUGH THE PERIOD...WITH TROPICAL STORM TO
HURRICANE FORCE WINDS POSSIBLE FOR OUR COASTAL COUNTIES PLUS
BLADEN AND COLUMBUS COUNTIES. SEE LATEST WARNINGS FOR UPDATED
INFORMATION.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3:00 AM FRIDAY...PERIOD STARTS OFF WITH HURRICANE IRENE
SOUTHEAST OF CAPE FEAR AND MOVING TO THE NNE. GREATEST IMPACTS
WILL BE FELT IN THE COUNTIES SURROUNDING THE CAPE FEAR
REGION...WITH HEAVY RAIN AND TROPICAL STORM TO HURRICANE FORCE
WINDS AFFECTING THE AREA. SEE LATEST FORECASTS AND ADVISORIES FOR
UPDATED INFO ON THIS RAPIDLY EVOLVING EVENT.

CONDITIONS...ALTHOUGH STILL POTENTIALLY DANGEROUS...WILL BEGIN TO
IMPROVE BY AROUND NOON ON SATURDAY AS THE HURRICANE EXITS TO THE
NNE. CURRENT FORECAST CLEARS FORECAST AREA OF HURRICANE/TROPICAL
STORM HAZARDS SATURDAY NIGHT. AN ADDITIONAL 2 TO 4 INCHES OF RAIN
ARE POSSIBLE...ESPECIALLY ALONG THE COAST AND IN THE CAPE FEAR
REGION BY EVENTS END.

SUNDAY WILL FEATURE HURRICANE IRENE DEPARTING RAPIDLY OFF TO THE
NORTHEAST. THIS WILL LEAVE THE REGION IN HER SUBSIDENCE...CREATING
A WARM AND DRY DAY. HAVE GONE ABOVE GUIDANCE TO ACCOUNT FOR
COMPRESSIONAL WARMING...WITH LOW TO MID 90S EXPECTED AWAY FROM THE
IMMEDIATE COAST. MINS WILL BE A DEGREE OR TWO EITHER SIDE OF 70.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 3 AM FRIDAY...SEASONABLE AND DRY WEATHER ANTICIPATED THROUGH
MOST OF THE LONG TERM. MODELS IN GOOD AGREEMENT PERSISTING LONG WAVE
TROUGH ACROSS THE EASTERN CONUS THROUGH MID WEEK. THEY DIVERGE
BEYOND THAT...BUT CONSENSUS FAVORS LARGE UPPER RIDGE BUILDING ACROSS
THE CAROLINAS. ALTHOUGH PWATS INITIALLY ARE VERY LOW DUE TO DRY AIR
BEHIND IRENE...MOISTURE WILL RECOVER ENOUGH THAT SLIGHT CHANCE/CLIMO
POP IS CARRIED TUESDAY. OTHER THAN TUESDAY HOWEVER...A DRY WEEK
EXPECTED AS PWATS DECREASE WITH ADVANCING SURFACE HIGH PRESSURE AND
BUILDING RIDGE ALOFT CAPS CONVECTIVE PROCESSES.

TEMPS WILL BE ABOVE CLIMO INITIALLY BEFORE COOLING TO AT OR SLIGHTLY
ABOVE THROUGH MUCH OF THE WEEK. A RELATIVELY DRY COLUMN WILL PERMIT
MINS AT NIGHT TO BE AT OR JUST BELOW CLIMO FOR LATE AUGUST.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
AS OF 12Z...IRENE'S CENTER WILL REMAIN WELL OFFSHORE...NEVERTHELESS
CONDITIONS WILL DETERIORATE AT THE COASTAL TERMINALS AS SHE MOVES
NORTHWARD AT ABOUT 15 MPH. LOOK FOR RAIN BANDS TO AFFECT THE COAST
AROUND MIDDAY...WITH MAINLY MVFR CONDITIONS IN SHOWERS. NORTHEAST
WINDS WILL SLOWLY INCREASE AS THE CENTER OF IRENE GETS CLOSER. WINDS
WILL BE STRONGEST IN THE RAIN BANDS. TONIGHT...PREDOMINATELY IFR
CONDITIONS AS THE RAIN ALONG THE COAST WILL REMAIN MODERATE TO
HEAVY...WITH WINDS STILL INCREASING. LATE IN THE FORECAST
PERIOD...THE EYE OF IRENE WILL BE ABOUT 80 MILES EAST OF THE COASTAL
TERMINALS. WINDS WILL STILL BE STRONG...SHIFTING MORE TO THE NORTH
NORTHWEST AS THE EYE CONTINUES TOWARD THE MOREHEAD CITY AREA.

EXTENDED OUTLOOK...WIDESPREAD HEAVY RAIN...IFR...AND TROPICAL STORM
FORCE WINDS EXPECTED THROUGH SATURDAY AFTERNOON. VFR WILL DEVELOP
SATURDAY NIGHT AND CONTINUE THROUGH THE REST OF THE EXTENDED.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3:00 AM FRIDAY...EXTREMELY DANGEROUS CONDITIONS FORECAST AS
HURRICANE IRENE MOVES JUST SOUTHEAST OF THE COASTAL WATERS DURING
THE NEAR TERM. EXPECT HURRICANE FORCE WINDS AND SEAS AS HIGH AS 20
FT DURING THIS PERIOD. MOST DANGEROUS CONDITIONS EXPECTED
SOUTHEAST OF THE CAPE FEAR REGION IN THE VICINITY OF FRYING PAN
SHOALS. SEE LATEST WARNINGS AND FORECASTS FOR UPDATED INFORMATION
ON WIND SPEEDS AND SEA HEIGHTS.

SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3:00 AM FRIDAY...EXTREMELY DANGEROUS CONDITIONS CONTINUE
THROUGH THE SHORT TERM AS HURRICANE IRENE BEGINS TO PULL AWAY FROM
THE FORECAST AREA. PERIOD STARTS WITH IRENE SOUTHEAST OF CAPE FEAR
AND MOVING TO THE NNE. TROPICAL STORM TO HURRICANE FORCE WINDS
WILL AFFECT ALL WATERS AT THE BEGINNING OF THE PERIOD. ALTHOUGH
STILL DANGEROUS...CONDITIONS WILL START TO IMPROVE BY AROUND NOON
AS IRENE MOVES AWAY FROM THE AREA.

WINDS AND SEAS WILL GRADUALLY DISSIPATE ON SUNDAY AS HURRICANE IRENE
PULLS OFF TO THE NORTH. WINDS WILL VEER FROM W AT 15 KTS EARLY TO SW
AROUND 10 KTS BY SUNDAY NIGHT. SEAS WILL BE HIGHEST ACROSS FAR
NORTHERN WATERS AROUND 5 FT EARLY...DECREASING TO 3 TO 4 FT
EVERYWHERE SUNDAY NIGHT.

LONG TERM /SUNDAY THROUGH TUESDAY/...
AS OF 330 AM FRIDAY...E/NE FLOW WILL DEVELOP ON MONDAY MORNING AND
PERSIST THROUGH THE LONG TERM AS SURFACE HIGH BUILDS DOWN THE COAST.
RATHER WEAK PRESSURE GRADIENT WILL KEEP WINDS ONLY IN THE 10 KT
RANGE FORCING ONLY 2 TO 3 FT WIND WAVES. THERE WILL BE A MINIMAL SE
SWELL OF 1 FT AT 9 SEC...BUT THIS MAY CAUSE SOME CONFUSED SEAS DUE
TO THE NE COMPONENT OF THE WIND WAVES.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...TROPICAL STORM WARNING FOR SCZ053>056.

     FLASH FLOOD WATCH FROM 2 PM EDT THIS AFTERNOON THROUGH
     SATURDAY AFTERNOON FOR SCZ053>056.

NC...TROPICAL STORM WARNING FOR NCZ096-099.

     FLASH FLOOD WATCH FROM 2 PM EDT THIS AFTERNOON THROUGH
     SATURDAY AFTERNOON FOR NCZ096-099-105>110.

     HURRICANE WARNING FOR NCZ105>110.

MARINE...TROPICAL STORM WARNING FOR AMZ254-256.

     HURRICANE WARNING FOR AMZ250-252.

&&

NEAR TERM...REK
SHORT TERM...REK
LONG TERM...JDW
AVIATION...43
MARINE...REK/JDW
Hazardous weather outlook, Aug 26, 8:15 AM EDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
815 AM EDT FRI AUG 26 2011

AMZ250-252-271215-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
815 AM EDT FRI AUG 26 2011

...HURRICANE WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED FRIDAY NIGHT AND SATURDAY.

NCZ105-107-109-271215-
INLAND PENDER-INLAND NEW HANOVER-INLAND BRUNSWICK-
815 AM EDT FRI AUG 26 2011

...HURRICANE WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.
   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED FRIDAY NIGHT AND SATURDAY.

NCZ096-099-271215-
BLADEN-COLUMBUS-
815 AM EDT FRI AUG 26 2011

...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.
   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED FRIDAY NIGHT AND SATURDAY.

NCZ087-SCZ017-023-024-032-033-039-271215-
ROBESON-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-
815 AM EDT FRI AUG 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HURRICANE IRENE WILL MOVE NORTH JUST OFFSHORE OF THE CAROLINA
COAST FRIDAY NIGHT AND SATURDAY. SOME WIND GUSTS TO NEAR TROPICAL
STORM FORCE...NEAR 40 MPH...WILL BE POSSIBLE. ALSO...OUTER RAIN
BANDS FROM HURRICANE IRENE MAY RESULT IN OCCASIONAL BRIEF...HEAVY
DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-271215-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-
815 AM EDT FRI AUG 26 2011

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HURRICANE WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.
   HURRICANE WARNING.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.
   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED FRIDAY NIGHT AND SATURDAY.

SCZ054-056-271215-
COASTAL HORRY-COASTAL GEORGETOWN-
815 AM EDT FRI AUG 26 2011

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.
   TROPICAL STORM WARNING.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.
   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED FRIDAY NIGHT AND SATURDAY..

AMZ254-256-271215-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
815 AM EDT FRI AUG 26 2011

...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED FRIDAY NIGHT AND SATURDAY.

SCZ053-055-271215-
INLAND HORRY-INLAND GEORGETOWN-
815 AM EDT FRI AUG 26 2011

...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.
   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED FRIDAY NIGHT AND SATURDAY.

CRM

In the hours before

Special weather statement, Aug 26, 11:51 AM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1151 AM EDT FRI AUG 26 2011

NCZ105>110-SCZ053>056-261800-
INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-
INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...BURGAW...SURF CITY...TOPSAIL BEACH...
WILMINGTON...CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...
BOLIVIA...SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...
OAK ISLAND...SOUTHPORT...CONWAY...MYRTLE BEACH...
NORTH MYRTLE BEACH...GARDEN CITY...ANDREWS...GEORGETOWN...
MURRELLS INLET
1151 AM EDT FRI AUG 26 2011

...INITIAL RAIN-BANDS FROM IRENE MOVING ONSHORE...

AT 11:50 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE
INITIAL RAIN-BANDS MOVING ONSHORE FROM IRENE. BRIEF HEAVY RAIN AND
WIND GUSTS UP TO 35 MPH CAN BE EXPECTED WITH THIS ACTIVITY.
RAINFALL AMOUNTS UP TO AN INCH ARE POSSIBLE THROUGH 2:00 PM. AS
THE SITUATION DETERIORATES DURING THE AFTERNOON HOURS...FLOOD
WARNINGS WILL BE COME LIKELY.

15
Local storm report, Aug 26, 1:47 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
147 PM EDT FRI AUG 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLOOD            GEORGETOWN              33.36N  79.30W
08/26/2011                   GEORGETOWN         SC   EMERGENCY MNGR

            ROAD CLOSURES DUE TO HIGH WATER AT PRINCE ST AT DOZIER
            ST AND HIGHWAY 17 AT HIGHMARKET ST. ALSO TRAFFIC DOWN TO
            ONE LANE AT FRASER ST AT PRINCE ST.

&&

EVENT NUMBER ILM1100528

CRM

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 2:10 PM EDTAreal Flood AdvisoryILMFlorence, Williamsburg2 hr
Aug 26, 5:11 PM EDTAreal Flood WarningILMGeorgetown, Horry2 hr
Aug 26, 7:18 PM EDTSpecial Marine WarningILM57 min

Nearby

Flash Flood Warnings in South Carolina, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.